Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Spinors as automorphisms of the tangent bundle


Author: Alexandru Scorpan
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 2049-2066
MSC (2000): Primary 53C27; Secondary 57N13, 32Q60, 53D05
DOI: https://doi.org/10.1090/S0002-9947-03-03531-1
Published electronically: December 12, 2003
MathSciNet review: 2031052
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that, on a $4$-manifold $M$ endowed with a $\operatorname{spin}^{\mathbb{C} }$-structure induced by an almost-complex structure, a self-dual (positive) spinor field $\phi\in\Gamma(W^+)$ is the same as a bundle morphism $\phi:T_M\to T_M$ acting on the fiber by self-dual conformal transformations, such that the Clifford multiplication is just the evaluation of $\phi$ on tangent vectors, and that the squaring map $\sigma:\mathcal{W}^+\to\Lambda^+$ acts by pulling-back the fundamental form of the almost-complex structure. We use this to detect Kähler and symplectic structures.


References [Enhancements On Off] (What's this?)

  • [AHS78] M. F. Atiyah, N. J. Hitchin, and I. M. Singer, Self-duality in four-dimensional Riemannian geometry, Proc. Roy. Soc. London Ser. A 362 (1978), no. 1711, 425-461. MR 80d:53023
  • [Akb96] Selman Akbulut, Lectures on Seiberg-Witten invariants, Turkish J. Math. 20 (1996), 95-119. MR 97g:57038
  • [Bär97] Christian Bär, On nodal sets for Dirac and Laplace operators, Comm. Math. Phys. 188 (1997), no. 3, 709-721. MR 98g:58179
  • [Don96] S. K. Donaldson, The Seiberg-Witten equations and $4$-manifold topology, Bull. Amer. Math. Soc. (N.S.) 33 (1996), no. 1, 45-70. MR 96k:57033
  • [LM89] H. Blaine Lawson, Jr. and Marie-Louise Michelsohn, Spin geometry, Princeton University Press, Princeton, NJ, 1989. MR 91g:53001
  • [Mor96] John W. Morgan, The Seiberg-Witten equations and applications to the topology of smooth four-manifolds, Princeton University Press, Princeton, NJ, 1996. MR 97d:57042
  • [Sco02] Alexandru Scorpan, Nowhere-zero harmonic spinors and their associated self-dual 2-forms, Commun. Contemp. Math. 4 (2002), no. 1, 45-63. MR 2003c:53064
  • [Tau95] Clifford Henry Taubes, The Seiberg-Witten and Gromov invariants, Math. Res. Lett. 2 (1995), no. 2, 221-238. MR 96a:57076
  • [Tau00] -, Seiberg-Witten and Gromov invariants for symplectic $4$-manifolds, International Press, Somerville, MA, 2000, Edited by Richard Wentworth. MR 2002j:53115
  • [Wit94] Edward Witten, Monopoles and four-manifolds, Math. Res. Lett. 1 (1994), no. 6, 769-796. MR 96d:57035

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C27, 57N13, 32Q60, 53D05

Retrieve articles in all journals with MSC (2000): 53C27, 57N13, 32Q60, 53D05


Additional Information

Alexandru Scorpan
Affiliation: Department of Mathematics, University of California Berkeley, 970 Evans Hall, Berkeley, California 94720
Address at time of publication: Department of Mathematics, University of Florida, Gainesville, Florida 32611-8105
Email: scorpan@math.berkeley.edu, ascorpan@math.ufl.edu

DOI: https://doi.org/10.1090/S0002-9947-03-03531-1
Keywords: Spinor, four-manifold, almost-complex, symplectic, K\"ahler
Received by editor(s): April 24, 2002
Received by editor(s) in revised form: April 15, 2003
Published electronically: December 12, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society